MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR071002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a 7 mm x 10 cm gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device) was used in the left external iliac artery for an occlusive vessel.The viabahn® device was advanced over a 0.014¿ command guidewire through a 7 f cook introducer sheath without difficulty.The target treatment site was reached when, reportedly, the deployment line was stuck after pulling it approximately half way with normal force.The physician then cut the hub of the catheter off intentionally to attempt to pull the deployment line all the way without success.The viabahn® device delivery catheter was removed without difficulty and the partially expanded viabahn® device stent graft was left in the patient.The viabahn® device stent graft was able to be successfully implanted with a pta balloon without an issue.The procedure was successful and there were no consequences or impact to the patient.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.The risk management file for the vsx device was reviewed and determined to be accurate and complete.No update is required.An assessment was completed to determine if the event conclusions warrant consideration for a capa, scar, and/or fir following it was determined that no action is required.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device.The investigation could not confirm the cause of the reported hazardous situation nor assign a primary device failure mode.The primary reported complaint could not be independently confirmed because there were no items returned for evaluation.The cause for the complaint could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19644220
Report Number2017233-2024-05070
Device Sequence Number7526588
Product Code NIP
UDI-Device Identifier00733132623778
UDI-Public00733132623778
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Catalogue NumberVBJR071002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown